Tuesday, October 21, 2014
Tuesday, July 15, 2008 praveena, Community Member, asks

Q: migraine and vertigo

my sister is 23yrs old. she is a software engineer. she is sufering from vertigo and headache most of the days that interrupt her from working. The ENT suspected migraine and gave her inderal. soon after taking inderal she started noticing side effects like tingling sensation .her vertigo attacks onsets are like 5 days before her periods and it was fontinuing for the next 10 or 15 days. can any one suggest me what type of migraine is this and can he take magnesium supplement?

Answer This
Answers (2)
Eileen Gray, Health Guide
7/15/08 7:25pm

Hi praveena!

 

There is a symptom called Migraine associated Vertigo - this is just a Migraine symptom, not a type of Migraine. All Migraines can have vertigo as a symptom.

 

As far as the ENT, her best bet would be to see a neurologist or a Migraine Specialist. The medication she is taking, Inderal is a Beta Blocker. This may cause lower blood pressure and maybe even increase the vertigo she is experiencing. There are over 100 medications currently being used as Migraine Preventives.

 

Ask the Clinician 3/3/08 - Medication for Migraine Associated Vertigo

 

Good luck to you and your sister.

Reply
nancy, Community Member
7/19/08 8:34am

good luck, im 47yrs old. have had migraines since age 8. suddenly my mmigraines have changed and i am getting vertigo. inderal doesnt work for me, but hang in there and give it a try, different things work for different people.

Reply
Answer This

Important:
We hope you find this general health information helpful. Please note however, that this Q&A is meant to support not replace the professional medical advice you receive from your doctor. No information in the Answers above is intended to diagnose or treat any condition. The views expressed in the Answers above belong to the individuals who posted them and do not necessarily reflect the views of Remedy Health Media. Remedy Health Media does not review or edit content posted by our community members, but reserves the right to remove any material it deems inappropriate.

By praveena, Community Member— Last Modified: 06/06/12, First Published: 07/15/08